Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 355, NWS Atlanta, GA

June 22, 20095 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 22, 2009, 4:06 PM EDT for 5 counties in Georgia. It was in force for 24 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2009, 4:06 PM EDT (20:06 UTC)
Expired
Jun 22, 2009, 4:30 PM EDT
In force
24 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Bleckley County, GA, Dodge County, GA, Dooly County, GA, Houston County, GA, Pulaski County, GA

The radar

The Robins AFB radar (KJGX), 49 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 4:08 PM EDTTSTM WND DMGHayneville, GAFOUR TREES DOWN COUNTY WIDE.
Jun 22, 4:17 PM EDTTSTM WND DMGHawkinsville, GATHREE TREES DOWN. ONE DOWN ON ANDERSON ROAD. ONE DOWN ON 5TH STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 3:43 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 969 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
969 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1025 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 222006
SVRFFC
GAC023-091-093-153-235-222030-
/O.NEW.KFFC.SV.W.0355.090622T2006Z-090622T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
406 PM EDT MON JUN 22 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BLECKLEY COUNTY IN CENTRAL GEORGIA
  WEST CENTRAL DODGE COUNTY IN CENTRAL GEORGIA
  NORTHEASTERN DOOLY COUNTY IN CENTRAL GEORGIA
  SOUTHERN HOUSTON COUNTY IN CENTRAL GEORGIA
  PULASKI COUNTY IN CENTRAL GEORGIA

* UNTIL 430 PM EDT

* AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZED
  HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM NORTHEAST OF HAWKINSVILLE TO
  HAWKINSVILLE TO PERRY...MOVING SOUTHEAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  UNADILLA AND PINEHURST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3213 8337 3213 8341 3211 8344 3218 8379
      3240 8384 3243 8383 3243 8385 3245 8385
      3244 8380 3248 8379 3246 8346 3212 8312
      3208 8331
TIME...MOT...LOC 2006Z 328DEG 12KT 3243 8333 3229 8349
          3238 8375

$$
1 follow-up statement
000 
WWUS52 KFFC 222017
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
417 PM EDT MON JUN 22 2009

GAC023-091-093-153-235-222030-
/O.CON.KFFC.SV.W.0355.000000T0000Z-090622T2030Z/
PULASKI GA-DODGE GA-BLECKLEY GA-HOUSTON GA-DOOLY GA-
417 PM EDT MON JUN 22 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHEASTERN DOOLY...SOUTHERN HOUSTON...SOUTHWESTERN BLECKLEY...
WEST CENTRAL DODGE AND PULASKI COUNTIES...

AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM PAULK TO HAWKINSVILLE TO GROVE
PARK...MOVING SOUTHEAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HARTFORD...BROWNDALE...ELKO...BAILEYS PARK...MOCK SPRINGS...OCMULGEE
BANKS...WALLACE...FINLEYSON...UNADILLA...PINEHURST AND UNION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR NORTHERN GEORGIA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING FOR SOUTHERN
GEORGIA.

&&

LAT...LON 3213 8337 3213 8341 3211 8344 3218 8379
      3240 8384 3243 8383 3243 8385 3245 8385
      3244 8380 3248 8379 3246 8346 3212 8312
      3208 8331
TIME...MOT...LOC 2016Z 328DEG 12KT 3240 8331 3227 8347
          3235 8373

$$

31/16

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:43 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jun 22, 2:43 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
243 PM EDT MON JUN 22 2009

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...

POSITIONS OF UPPER HIGH OVER LOWER MISSISSIPPI VALLEY AND UPPER
LOW OFF THE NEW ENGLAND COAST HAS LEFT US IN NORTH-NORTHWESTERLY
FLOW ALOFT...ALLOWING IMPULSES BETWEEN THE TWO SYSTEMS TO TRACK
RIGHT OVER OUR AREA. WITH THIS...INCREASING CAPES TO OVER 3000
J/KG...AND WEAK BOUNDARY SITTING ACROSS THE AREA...CANNOT RULE OUT
THE POSSIBILITY OF A SEVERE THUNDERSTORM DEVELOPING THIS
AFTERNOON. LAPSE RATES AND LEVELS OF DRY VS. MOIST AIR ON 12Z KFFC
SOUNDING INDICATE THAT DAMAGING WINDS WOULD BE THE MAIN THREAT...
BUT WITH MORNING INVERSIONS RIGHT AT 0C AND -20C AND SOME WEAK
COOLING ALOFT AS THE UPPER LOW SPINS OVER THE OCEAN...CANNOT RULE
OUT THE POSSIBILITY OF LARGE HAIL AS WELL ESPECIALLY AS THE
INTERMITTENT IMPULSES MOVE OVER THE AREA.

RIDGE/TROUGH AMPLITUDE WILL INCREASE OVER THE NEXT DAY OR SO...
PUSHING THE FLOW EVEN MORE NORTHERLY (AN ANOMALY FOR THIS TIME OF
YEAR). THIS WILL BEGIN PUSHING THE POPS A LITTLE MORE TO THE WEST
AND EVENTUALLY FURTHER SOUTH BY WEDNESDAY AS A GENERAL SURFACE
WEAKNESS DEVELOPS OVER THE FLORIDA PANHANDLE. IN GENERAL...CANNOT
RULE OUT POPS JUST ABOUT ANYWHERE THROUGH THE SHORT TERM BUT HAVE
BACKED OFF A BIT LATE WEDNESDAY AS UPPER RIDGE BUILDS IN TOWARD
THE LOWER APPALACHIANS AND TROUGH AXIS PUSHES SOUTH TOWARD FLORIDA.

CONTINUED TO TAKE A BIAS-ADJUSTED MAV/MET BLEND FOR
TEMPERATURES...LEANING TOWARD THE MET AS MAV HAS BEEN MUCH TOO
COOL THE LAST SEVERAL NIGHTS.

.LONG TERM /THURSDAY THROUGH MONDAY/...

RIDGE AXIS BEGINS BUILDING BACK IN FOR THE BEGINNING OF THE
EXTENDING...BRINGING WEAK NORTHWESTERLY FLOW BACK TO THE AREA.
UPPER TROUGH PUSHES A WEEK FRONT THROUGH THE SOUTHEAST ON
FRIDAY...INCREASING POPS AND THUNDER CHANCES. THIS WEAK FRONT
PUSHES OUT BY SATURDAY BUT WE ARE LEFT WITH VERY WEAK FLOW ALOFT
THROUGH THE REST OF THE WEEKEND. NOT A WHOLE LOT OF AGREEMENT ON
THE FINAL DETAILS OF THE EXTENDED BETWEEN THE GFS/ECMWF/UKMET FOR
THE END OF THE EXTENDED THOUGH THEY SEEM TO HINT AT ANOTHER UPPER
LOW ROTATING AROUND THE HIGH AND POSSIBLY BRINGING ANOTHER WEAK
FRONT INTO THE REGION BY THE BEGINNING OF NEXT WEEK. NO MAJOR
CHANGES TO TEMPERATURES ON THE HORIZON.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  93  69  93  69 /  40  20  10  20  10
ATLANTA         74  91  72  92  72 /  40  20  10  20  10
BLAIRSVILLE     68  89  64  87  63 /  40  20  10  20  10
CARTERSVILLE    72  93  66  92  65 /  40  20  10  20  10
COLUMBUS        75  95  74  95  74 /  40  30  10  20  10
GAINESVILLE     72  92  70  91  70 /  40  20  10  20  10
MACON           72  95  70  95  71 /  40  20  10  20  10
ROME            73  93  68  92  66 /  40  20  10  20  10
PEACHTREE CITY  71  93  65  94  67 /  40  20  10  20  10
VIDALIA         72  96  69  96  71 /  30  20  10  20  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BUTTS...
CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...
COBB...COWETA...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...
GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HEARD...HENRY...
JACKSON...JASPER...JEFFERSON...JONES...LAMAR...LUMPKIN...
MADISON...MERIWETHER...MONROE...MORGAN...MURRAY...NEWTON...NORTH
FULTON...OCONEE...OGLETHORPE...PAULDING...PICKENS...PIKE...
POLK...PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...
TALIAFERRO...TOWNS...TROUP...UNION...UPSON...WALKER...WALTON...
WARREN...WASHINGTON...WHITE...WHITFIELD...WILKES.

&&

TDP
Hazardous weather outlook, Jun 22, 5:35 AM EDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
535 AM EDT MON JUN 22 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-230945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
535 AM EDT MON JUN 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS POSSIBLE THROUGH TONIGHT. A FEW OF THESE
STORMS COULD BE SEVERE.

.SYNOPSIS...
THE RIDGE OF HIGH PRESSURE THAT WAS OVER THE REGION THIS PAST
WEEKEND WILL BE SHIFTING WESTWARD THROUGH TONIGHT. THIS WILL PUT
MUCH OF NORTH AND CENTRAL GEORGIA IN A NORTH FLOW ALLOWING WEAK
IMPULSES TO MOVE ACROSS THE REGION. THESE IMPULSES WILL AID IN THE
DEVELOPMENT OF SCATTERED THUNDERSTORMS.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE DAMAGING WINDS...AND
FREQUENT CLOUD TO GROUND LIGHTNING. THE BEST TIME FOR THUNDERSTORM
DEVELOPMENT WILL BE FROM NOON TO MIDNIGHT TONIGHT. THE BEST
LOCATION FOR THUNDERSTORM DEVELOPMENT WILL BE EAST OF A LINE FROM
ROME...TO CONYERS...TO CORDELE WITH LESSER CHANCES WEST OF THIS
LINE.

.DISCUSSION...
ALTHOUGH THUNDERSTORM COVERAGE WILL BE MINIMAL...THE ATMOSPHERE
WILL BECOME UNSTABLE THIS AFTERNOON WITH CAPES INCREASING TO OVER
2000 AND LIFTED INDEX VALUES DROPPING TO -3 TO -5. A FEW OF THE
THUNDERSTORMS THAT DEVELOP TODAY AND TONIGHT COULD PRODUCE STRONG
DAMAGING DOWNBURST WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY IN THE
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 22, 2:50 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
250 PM EDT MON JUN 22 2009

GAZ071-072-082-221930-
250 PM EDT MON JUN 22 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
BIBB...JONES AND MONROE COUNTIES UNTIL 330 PM EDT...

AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JULIETTE...MOVING SOUTH AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
BIBB...JONES AND MONROE COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE BERNER...FORSYTH...JULIETTE...PLANT
SCHERER...JARRELL PLANTATION...DAMES FERRY...BOLINGBROKE...
ARKWRIGHT...WESLEYAN...LAKE TOBESOFKEE...LIZELLA AND PAYNE CITY.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jun 22, 3:14 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
314 PM EDT MON JUN 22 2009

GAZ072-082-083-095-222000-
314 PM EDT MON JUN 22 2009

...SIGNIFICANT WEATHER ALERT FOR EXCESSIVE LIGHTNING IN HOUSTON...
TWIGGS...BIBB AND JONES COUNTIES UNTIL 400 PM EDT...

AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FRANKLINTON...MOVING SOUTHEAST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
HOUSTON...TWIGGS...BIBB AND JONES COUNTIES THROUGH 400 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE CROSS KEYS...MACON...
GRISWOLDVILLE...FRANKLINTON...DRY BRANCH...RUTLAND...HUBER...
FITZPATRICK...RIPLEY...BULLARD...MARION...JEFFERSONVILLE AND DISTRICT
PATH. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Jun 22, 3:22 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
322 PM EDT MON JUN 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     WORTHVILLE              33.39N 83.92W
06/22/2009                   BUTTS              GA   EMERGENCY MNGR

            THIRTY TO FOURTY TREES DOWN BETWEEN HENRY COUNTY AND LAKE
            JACKSON. SEVERAL TREES AND POWER LINES DOWN NEAR HIGHWAY
            36 AND BARNETTS RIDGE ROAD. A TREE FELL ON A HOUSE ON HAM
            ROAD AND CAUSED MAJOR DAMAGE.

&&

JLF
Special weather statement, Jun 22, 3:23 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
323 PM EDT MON JUN 22 2009

GAZ007-013-014-022-222000-
323 PM EDT MON JUN 22 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
FORSYTH...PICKENS...DAWSON AND GILMER COUNTIES UNTIL 400 PM EDT...

AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HOLLIS LATHEM RESERVOIR...MOVING SOUTHEAST
AT 55 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS FORSYTH...PICKENS...DAWSON AND GILMER COUNTIES THROUGH 400 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FAUSETT
LAKE...DAWSONVILLE...MCKEE...JUNO...AMICALOLA FALLS STATE PARK...
SEQUOYAH LAKE...LAKE TAMARACK...MARBLEHILL...TATE...HOLLIS LATHEM
RESERVOIR...HIGHTOWER...COAL MOUNTAIN...DUCKTOWN...SILVER CITY AND
MATT. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jun 22, 3:52 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
352 PM EDT MON JUN 22 2009

GAZ086-222015-
352 PM EDT MON JUN 22 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
EMANUEL COUNTY UNTIL 415 PM EDT...

AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GARFIELD...MOVING SOUTH AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
EMANUEL COUNTY THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE CANOOCHEE...GARFIELD...TWIN CITY...GEORGE L SMITH STATE
PARK AND STILLMORE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Local storm report, Jun 22, 3:54 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
354 PM EDT MON JUN 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 PM     HAIL             SUWANEE                 34.05N 84.07W
06/22/2009  E1.25 INCH       GWINNETT           GA   PUBLIC

0338 PM     TSTM WND DMG     5 S MACON               32.76N 83.66W
06/22/2009                   BIBB               GA   COUNTY OFFICIAL

            SEVERAL TREES AND POWER LINES DOWN COUNTY WIDE.

&&

JLF

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 3:17 PM EDTSevere Thunderstorm WarningFFCTwiggs, Wilkinson43 min
Jun 22, 3:26 PM EDTSevere Thunderstorm WarningFFCBibb, Houston, Twiggs49 min
Jun 22, 3:27 PM EDTSevere Thunderstorm WarningFFCForsyth, Fulton, Gwinnett48 min
Jun 22, 3:32 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Gordon, Pickens43 min
Jun 22, 3:49 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Laurens, Twiggs, Wilkinson41 min
Jun 22, 4:09 PM EDTSevere Thunderstorm WarningFFCCherokee, Cobb, Fulton51 min
Jun 22, 4:21 PM EDTSevere Thunderstorm WarningFFCDodge, Laurens, Telfair, Treutlen, Wheeler39 min
Jun 22, 4:27 PM EDTSevere Thunderstorm WarningFFCDooly, Wilcox48 min
Jun 22, 4:34 PM EDTSevere Thunderstorm WarningFFCDodge, Pulaski26 min
Jun 22, 4:38 PM EDTSevere Thunderstorm WarningFFCDeKalb, Henry, Newton, Rockdale52 min
Jun 22, 4:57 PM EDTSevere Thunderstorm WarningFFCDodge, Telfair, Wheeler22 min
Jun 22, 5:00 PM EDTSevere Thunderstorm WarningFFCGreene, Hancock, Putnam45 min
Jun 22, 5:01 PM EDTSevere Thunderstorm WarningFFCButts, Jasper, Jones44 min
Jun 22, 5:42 PM EDTSevere Thunderstorm WarningFFCGreene, Hancock, Washington48 min
Jun 22, 5:43 PM EDTSevere Thunderstorm WarningFFCEmanuel47 min
Jun 22, 5:59 PM EDTSevere Thunderstorm WarningFFCBaldwin, Hancock, Washington46 min
Jun 22, 6:09 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Houston, Monroe, Peach51 min
Jun 22, 6:14 PM EDTSevere Thunderstorm WarningFFCJohnson, Washington46 min
Jun 22, 6:18 PM EDTSevere Thunderstorm WarningFFCWilkinson27 min
Jun 22, 6:21 PM EDTSevere Thunderstorm WarningFFCEmanuel, Montgomery, Toombs, Treutlen26 min
Jun 22, 6:39 PM EDTSevere Thunderstorm WarningFFCLaurens, Wilkinson51 min
Jun 22, 6:51 PM EDTSevere Thunderstorm WarningFFCDooly, Houston, Macon, Peach, Pulaski39 min
Jun 22, 7:01 PM EDTSevere Thunderstorm WarningFFCGlascock, Jefferson44 min
Jun 22, 7:25 PM EDTSevere Thunderstorm WarningFFCDooly, Houston, Pulaski, Wilcox29 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.